A less conservative robust stability test for linear uncertain time-delay systems

Chong Lin, Qing Guo Wang, Tong Heng Lee

Research output: Contribution to journalArticlepeer-review

272 Citations (Scopus)


This note concerns with the robust stability of linear uncertain systems with state-delay. The uncertainty is assumed to be of polytopic type. A less conservative delay-dependent linear matrix inequality (LMI) method is presented based on a new Lyapunov-Krasovskii functional. The present method incorporates a relaxed parameter-dependent technique combined with a recently proposed idea of introducing free-weighting matrices. When confined to delay-free case, the present result is also less conservative than existing stability tests using parameter-dependent methods. Numerical examples are given to show the less conservativeness of the results.

Original languageEnglish
Pages (from-to)87-91
Number of pages5
JournalIEEE Transactions on Automatic Control
Issue number1
Publication statusPublished - Jan 2006
Externally publishedYes


  • Linear systems
  • Robust stability
  • Time-delay
  • Uncertainty

ASJC Scopus subject areas

  • Control and Systems Engineering
  • Computer Science Applications
  • Electrical and Electronic Engineering


Dive into the research topics of 'A less conservative robust stability test for linear uncertain time-delay systems'. Together they form a unique fingerprint.

Cite this